Addiction: Substance Abuse Community
Please help.., weaning from percocet
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Please help.., weaning from percocet

Hello Everyone,

I could really use your help.  I am feeling overwhelmed and fearful.

My life changed forever when I ended up in the ER five years ago with the worst pain of my life.  I will never forget the doctor telling me that not only was I passing a large kidney stone (which freaked me out by itself) but that both of my kidneys were riddled with stones.  Over the years my body has just continued to make them.

Over the past five years I've taken so much percocet that my body has become immune.  Where in the beginning I would take 1/2 of a pill and feel completely out of it, I now can take two pills and it still doesn't fully cover the pain.

I've had a few times when the stone has taken longer than 4 weeks to pass that I feel uncomfortable coming off the percs, but never anything horrible.  

UNTIL this year.  I have passed so many back to back.  Currently I've been taking 8 percocets a day for approximately 13 weeks. (5 mg)

I finally passed the last stone and when I stopped taking my medication I've never been so sick in my whole life.  I called my doctors office very upset.  I feel embarrassed (though I've followed doctors orders) and scared.  He gave me another script of 40 pills and told me to slowly wean.

I'm wondering if anyone would suggest what that should look like?

Thank you so much,
Mary
Related Discussions
10 Comments Post a Comment
Blank
900459_tn?1304996859
well welcome to the forum you have come to the right place for help and luckly you are actually not at that high of a dose of the perc so it shouldnt take to long for you to do a taper if u can do it alone because alot of ppl including me couldnt do a taper because if i had the meds i was gonna take them but you are coming off of using only 40 mg a day i was trying to come off of around 250mg a day but neways back to your question and im actually not sure if this will get deleted or not because im not sure if what im about to say is against the rules because i know we are not supposed to suggest how many mg for someone to take but im not gonna so well ill try neway
when he sais a slow taper or wean he is saying drop your dose by a certain amount every so many days usually docs will tell you to drop 1 pill every 4-5 days so i would say that is what he wants you to do since u take 8 a day that would mean take 7 tommorrow and do that for 4-5 days so your body can adjust to the lower dose and after 4-5 days drop another pill and so on until you are down to a half a pill and then just quit completely so when you get to 1 a day you can either come completely off and if you do and you still feel bad then goto half a day and then jump off no matter what you are gonna have some withdrawals but doing a taper makes them alot easier to deal with because they are very light withdrawals well i hope this helps and like i said this might get deleted even tho i am just explaining a taper to you because i am not a doctor so i cannot say how many mg you should take and all of that but i hope that explains it to you like you wanted

Good Luck and Godspeed
ABritt
Blank
Avatar_f_tn
Hi! You will get a lot of help here.  I would cut out a pill/day, and when your body gets used to that, then you can cut out another one and so on.  Let your body adjust and then lower the dose again until you are down to a point where you can stop.  You will have some WD no matter what, but they will be much less this way if you have the self discipline to taper.  I never did.  

If you have problems, call your doctor.  You will be uncomfortable, but it shouldn't be too bad.  I am surprised your doc didn't tell you how to taper the dose.  He can help you if you start to have problems when you get to the end of the taper.  

Good luck!
Blank
Avatar_f_tn
Thank YOU so much!  My only question is that he only gave me 40 pills?  If I did 7 pills for three days that would take half of them?  I'm not even sure he will give me more than that (might send me to pain management) but do you think it's possible I could move faster since it's not a high dose?

BTW, I completely understand that you are just sharing examples and not giving an actual plan.  I think I could actually do to 6 a day without feeling horrible.  This is just the pits.
Blank
Avatar_f_tn
We must have been posting at the same time.  Thank you so much.  You both have been extremely helpful. (Big Appreciative Smile)
Blank
900459_tn?1304996859
you can try to do it as fast as possible by trying to take a lower amount right off the bat i mean you shouldnt have to take 8 a day just to stay out of withdrawal you could prob actually take half of that a day and stay out of withdrawal so try and take them as far apart as you possible can and when you find out what is the very least amount a day you can take to feel ok and by ok i mean normal no buzz or anything like that and when you find out the least you can take then taper down from that amount

Good Luck

ABritt
Blank
Avatar_f_tn
No problem  If you are going to taper, you could start with less than 7 if you worry about running out???  Try taking less at a time or space them out more.  Wait until you feel really bad and then take a small amount, make sense?  It doesn't take much to help feel better.  After all, you aren't trying to get high.  You are just trying to keep the WD to a minimum, right?  I would NOT get more than the 40 you have to taper.  If you get more then it will just drag it out unnecessarily, and you will want to get it overwith!!! : )
Blank
Avatar_f_tn
We must be sharing a brain???!!!!! : )

Blank
900459_tn?1304996859
HAHAHA must be something like that
Blank
Avatar_f_tn
Thank you so much for all your help.  I called my doctors office today and they had no problem extending my script so that I could wean slowly.  There just are no words to communicate what a blessing you were to me.  This is a very scary thing to go through.
Blank
Avatar_f_tn
You just keep at it and keep posting here!  You will get lots of support!  There will inevitably be some WDs when you stop completely, but tapering my be the easier way for you right now.  

Just post any questions you have on here, and you will get help if you need it!!!

TH
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID
Avatar_f_tn
Blank
motye51